Hail, Sheridan
- When
- June 24, 1:30 AM MST
- Where
- Sheridan County, 12.16 mi NNW of Hay Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.840, -102.780
Isolated severe thunderstorms developed across Sheridan and northwest Cherry counties during the early morning hours and produced hail up to golf ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated severe thunderstorms developed across Sheridan and northwest Cherry counties during the early morning hours and produced hail up to golf ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 24, 1:28 AM MST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CDT WED JUN 24 2015 .SYNOPSIS... AT 08Z...A STATIONARY FRONT EXTENDED ACROSS NRN KS INTO NERN CO AND SRN WYOMING. SURFACE HIGH PRESSURE WAS CENTERED OVER THE MIDDLE MISSISSIPPI VALLEY. A DISTURBANCE WAS MOVING THROUGH NERN WY AND WRN SD WITH A ASSOCIATED AREA OF THUNDERSTORMS PRIMARILY BETWEEN GILLETTE AND WESTON EAST THROUGH RAPID CITY. ANOTHER AREA OF ELEVATED SHOWERS AND THUNDERSTORMS WAS FROM CNTRL INTO EAST CENTRAL NEBRASKA INTO CNTRL IA. TEMPERATURES IN WRN NEBR RANGE FROM THE UPPER 50S TO LOWER 60S. .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT WED JUN 24 2015 TODAY...UPPER FLOW TO BE ZONAL TO SLIGHTLY NORTHWEST ACROSS THE CNTRL/NRN PLAINS. DUE TO ELEVATED INSTABILITY...ELEVATED STORMS TO LINGER THIS MORNING ACROSS THE NORTH AND EAST OF VTN THROUGH BBW. CURRENT CLUSTER OF STORMS MOVING INTO THE BLACK HILLS FCST TO WEAK AND MOVE EAST SOUTH EAST INTO FAR NRN NEBR AS WELL THIS MORNING. DRY CONDITIONS FCST THIS AFTERNOON...WITH THE FRONT ATTEMPTING TO LIFT INTO SOUTHERN NEBR. THIS WILL HELP TO PUSH HIGHS TO NEAR 90 IN FAR SRN ZONES...WHILE READING IN THE LOWER 80S NRN NEBR. THE NAM AND 03Z SREF INDICATED LIKELIHOOD OF STRATUS DEVELOPING IN THE NEXT FEW HOURS INTO SWRN NEBR AND THE SRN PNHDL. STRATUS SHOULD EXPAND NORTHWARD THROUGH MID MORNING AND SCATTER OUT BY NOONTIME. THIS SHOULD NOT HAVE MUCH AFFECT ON HIGH TEMPERATURES...JUST HOLDING BACK HOURLY TEMPERATURES THROUGH LATE MORNING. THUNDERSTORMS TO DEVELOP IN ERN WY AND COLORADO LATE THIS AFTERNOON. TONIGHT...THUNDERSTORMS IN ERN WYOMING FCST TO MOVE ACROSS THE PNHDLE THIS EVENING AND POSSIBLY INTO THE WRN HALF OF NCTRL NEBR OVERNIGHT. A FEW STRONG TO SEVERE STORMS POSSIBLE OVER THE ERN PNHDL INTO CHERRY COUNTY. THE MODELS DO NOT SUPPORT A FURTHER EASTWARD DEVELOPMENT OVERNIGHT WITH MOST AREAS TO REMAIN DRY. LOWS TO RANGE FROM 60 TO 65. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 330 AM CDT WED JUN 24 2015 PREDOMINATELY NORTHWEST FLOW WILL BRING A SERIES OF DISTURBANCES SOUTHEAST WHERE OVERNIGHT THURSDAY TO EARLY MORNING FRIDAY WITH CONVECTION POSSIBLE. ON FRIDAY THE UPPER RIDGE OUT WEST STRENGTHENS AND BUILDS EAST WHERE MODELS IN GOOD AGREEMENT FOR DRIER CONDITIONS...FEWER CLOUDS AND A WARMING TREND THROUGH TUESDAY. TEMPS THURSDAY RANGING FROM THE LOWER 80S AND WARMING INTO THE MID 90S BY TUESDAY. OVERNIGHT LOWS MAINLY IN THE 50S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1123 PM CDT TUE JUN 23 2015 THE SREF...NAM AND GFS CONTINUE TO INDICATE MVFR/IFR IN STRATUS 06Z-15Z TONIGHT/WEDNESDAY MORNING SOUTH OF HIGHWAY 20 AND CENTERED NEAR INTERSTATE 80. THE 21Z SREF SHOWS THE POTENTIAL FOR LIFR CIGS IN SOME AREAS. THERE IS ALSO THE POTENTIAL FOR ISOLATED TO SCATTERED TSTM COVERAGE ACROSS THE SANDHILLS OVERNIGHT. SHOWERS HAVE DEVELOPED BETWEEN MULLEN AND ALLIANCE WHICH ARE EXPECTED TO DRIFT NORTH AND PERHAPS BECOME THUNDERSTORMS. VFR IS EXPECTED ALL AREAS 16Z WEDNESDAY THROUGH 06Z WEDNESDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF NEBRASKA HIGHWAY 2 WEDNESDAY/EVENING. && .HYDROLOGY... ISSUED AT 330 AM CDT WED JUN 24 2015 CURRENT FLOOD WARNINGS FOR PORTIONS OF THE PLATTE...SOUTH PLATTE...AND NORTH PLATTE RIVER SYSTEMS REMAIN IN PLACE. RIVER LEVELS CONTINUE TO SLOWLY FALL ALONG THE SOUTH PLATTE AND PLATTE RIVER SYSTEMS. WHILE ROSCOE AND BRADY WILL CONTINUE TO REMAIN ABOVE FLOOD STAGE FOR AT LEAST THE NEXT FEW DAYS...THE STAGE AT NORTH PLATTE IS BELOW FLOOD STAGE AT 12.60 FEET. AT THIS LOCATION...A FLOOD ADVISORY WILL CONTINUE. RIVER LEVELS ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY ARE ELEVATED ABOVE ACTION STAGE AT LISCO WHILE REMAINING ABOVE MINOR FLOOD STAGE AT LEWELLEN THROUGH THIS WEEKEND. WITH A LACK OF ORGANIZED OR REPEATED RAINFALL EVENTS THIS WEEK ...RIVER LEVELS SHOULD CONTINUE TO SLOWLY FALL THROUGH THE WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ROBERG LONG TERM...KECK AVIATION...ROBERG HYDROLOGY...ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT TUE JUN 23 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-242030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 320 PM CDT TUE JUN 23 2015 /220 PM MDT TUE JUN 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE AND PLATTE RIVERS...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY. SEE THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS EVENING AND OVERNIGHT. A STRONG TO SEVERE THUNDERSTORM WITH LARGE HAIL WILL BE POSSIBLE...GENERALLY IN THE EASTERN PANHANDLE AND WESTERN SANDHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY NIGHT. A FEW STORMS WILL BE SEVERE NORTH OF INTERSTATE 80 ON WEDNESDAY NIGHT...AND WEST OF A LINE FROM NORTH PLATTE TO VALENTINE ON THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 AM CDT WED JUN 24 2015 NEZ004-240900- SHERIDAN NE- 212 AM MDT WED JUN 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 300 AM MDT... AT 211 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF HAY SPRINGS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAY SPRINGS... RUSHVILLE... CLINTON... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... METCALF STATE WILDLIFE MANAGEMENT AREA... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... WHITE CLAY... MOUNT MARIA... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 100. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ROBERG
The Rapid City radar (KUDX), 143 km away, was scanning. The volume nearest the first event began at 08:32 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575578, 575577, 575579, 575580.